MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRHK TIB INS 16MM MD/LG M2/L2; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRHK TIB INS 16MM MD/LG M2/L2; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64813316
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 11/16/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.There have been 1 other events for the lot referenced but the reported event is for the same patient.The following devices were also listed in this report: mrh tib rot comp xs-xl; cat# 64812100; lot# 068928, mrhk tibial sleeve; cat# 64812140; lot# ldx727, mrh tibial b/plt keel med 2; cat# 64813112; lot# eae4m, ti dur reg fluted stem 11x80mm; cat# 64786605; lot# ma1s2, unknown femoral component; cat# unknown: lot# unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Not returned to the manufacturer.
 
Event or Problem Description
It's alleged through the filing of a legal claim that the patient underwent reconstruction of his left distal femur.Two surgical interventions in the gmrs were performed in (b)(6) 2015 as a two-stage treatment for infection.This event relates to the mrh components which were explanted on (b)(6) 2015.
 
Additional Manufacturer Narrative
Additional info: patient's details.Correction of lot number: the following devices were also listed in this report: ti dur reg fluted stem 11x80mm, cat#64786605; lot#t2641.An event regarding infection involving an mrh insert was reported.The event was confirmed.Method & results: device evaluation and results: not performed as product was not returned.Medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: procedure-related factors: infection is primarily a procedure-related complication with sometimes additional patient-related risk factors.Patient-related factors: infection is primarily a procedure-related complication with sometimes additional patient-related risk factors.The malignancy present in this patient certainly increases infection risk in complex reconstruction surgery.Device-related factors: none, consistent with type of failure through infection.Diagnosis: an infectious complication occurred in a patient with a left femoral malignant bone tumor after wide segmental resection and complex reconstruction with a gmrs/mrh construct requiring a two-stage approach to treatment with irrigation and debridement performed at 9-months replacing the femoral gmrs with a temporary antibiotic spacer construct with staged reconstruction using new gmrs/mrh devices two months later.Outcome for infection treatment was good without signs of recurrence 2-years later.Infection is not device-related.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been no other similar events for the reported lot.Another similar event was found for the sterile lot but it is for the same patient.Conclusion: the reported event for infection was confirmed.However, a root cause could not be determined based on the review of the medical records by the clinician stating "an infectious complication occurred in a patient with a left femoral malignant bone tumor after wide segmental resection and complex reconstruction with a gmrs/mrh construct requiring a two-stage approach to treatment with irrigation and debridement performed at 9-months replacing the femoral gmrs with a temporary antibiotic spacer construct with staged reconstruction using new gmrs/mrh devices two months later.Outcome for infection treatment was good without signs of recurrence 2-years later.Infection is not device-related.".
 
Event or Problem Description
It's alleged through the filing of a legal claim that the patient underwent reconstruction of his left distal femur.Two surgical interventions in the gmrs were performed in september and november 2015 as a two-stage treatment for infection.This event relates to the mrh components which were explanted on (b)(6) 2015.

Brand Name
MRHK TIB INS 16MM MD/LG M2/L2
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7908195
Report Number0002249697-2018-03032
Device Sequence Number1484919
Product Code KRO
UDI-Device Identifier07613327043853
UDI-Public07613327043853
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K994207
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2017
Device Catalogue Number64813316
Device Lot NumberLCW467
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2018
Supplement Date Received by Manufacturer11/19/2018
Initial Report FDA Received Date09/25/2018
Supplement Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age19 YR
Patient Weight85